Mirena or no mirena? Endometriosis and symptoms

Hi

Hope someone can help and give some advice from their own experiences as I find a lot of info on here really helpful.

After having surgery last May to remove my left ovary, I was put on prostap injections for 6 months.

Last November, my gynae then inserted the mirena coil advising me that it was best to have it done before the prostap injections wore off completely.

Everything was fine at first (except for severe bloating and weight gain) but now the prostap injections have worn off I seem to be having periods every two weeks, which last quite a long time so I am bleeding more than I'm not at the moment.

My periods are lighter than they were post op, but I can't work out if this is due to the mirena or because I had my ovary and most of the endo including a very large chocolate cyst removed.

5 months since having the mirena coil, I am now considering trying life without it. Since having it, I am quite uncomfortable down below and can sometimes feel a sharp pain. I also need to pee an awful lot as if there is pressure in that area. My back also aches and I often feel nauseous and dizzy.

Therefore, I don't feel much better than I did before! If I'm going to bleed most of the month, aren't my chances of endo coming back just as high as if I didn't have the coil?

Any experiences shared will be greatly appreciated, as I don't want to take it out and my endo to come back with a vengeance. Yet I also don't want to keep it in, feel depressed due to weight gain and be uncomfortable to the point where it hurts if I press gently if it's not going to make much difference to my endo anyway.

Thanks very much

Cath

6 Replies

oldestnewest
  • My Mirena stopped my period after the second month, I have had pelvic pain since insertion that I did not have before but I had it inserted during a laparoscopy so I can't tell if that may be the cause. My bladder was already bad. I am now trialling zoladex with Mirena still in site and hating the zoladex experience by comparison.

    You don't mention where your endo is. All the other side effects are possible deep endo symptoms. The Nauseau and dizziness are what I am getting on zoladex. Perhaps it is a hormone transition thing.

    Like you I thought about removal of the Mirena but the thought of having to reinsert if endo worsened has so far deterred me though ive reached a point of fed upness where I'd very much like to know what I am like on nothing at all.

  • I could have written your post (aside from the bloating and weight gain). I'm really not doing well on Mirena and having mine removed on 20th April. An endometrioma on my right ovary has also returned while I've had the Mirena so it doesn't seem to be helping me and certainly not worth the side effects! Xx

  • Janine, if you have the time would you be willing to update me on how you feel after the mirena is removed? I hope you start to feel better once it is out xx

  • I certainly will! :) xxx

  • Thank you! Xx

  • Thank you both for your replies, much appreciated.

    I feel I'm at the stage I want my mirena removed but am very apprehensive as to what happens next.

    I thought my period had stopped this morning but now it's back heavy again...it seems every time I do some sort of exercise or even a lot of walking it's back!

    I've also got a little stabbing pain low down on my right hand side, I think it's the coil. Trying to hang on in there!

    I was never told where exactly my end is, only that it was everywhere and the cyst burst during surgery spelling blood everywhere resulting in my ovary and Fallopian tube being too damaged to save. I know some of my ovary has stuck tight to my bowel with endo and has been left there as not to damage my bowel. I was told if this gets worse then I would need bowel surgery and a possible stoma bag.

    I wish you all the luck in the world as its a horrible thing to deal with. If you have any updates I'd be really grateful to hear your experiences.

You may also like...